Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 82, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 9, 2014, 3:57 PM EDT for Albany County, Rensselaer County, Saratoga County, New York. It was in force for 63 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2014, 3:57 PM EDT (19:57 UTC)
- Expired
- Jul 9, 2014, 5:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY
The radar
The Albany radar (KENX), 45 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 3:57 PM EDT | TSTM WND GST 63 | Latham, NY | |
| Jul 9, 4:05 PM EDT | TSTM WND DMG | 1 W South Troy, NY | TREE LIMBS DOWN |
| Jul 9, 4:06 PM EDT | TSTM WND DMG | Troy, NY | TREE DOWN. |
| Jul 9, 4:07 PM EDT | TSTM WND DMG | Troy, NY | TREE AND WIRES DOWN AT 2ND AVE AND 113 AND 114TH STREET |
| Jul 9, 4:12 PM EDT | TSTM WND DMG | Watervliet, NY | LARGE TREE LIMBS DOWN |
| Jul 9, 4:20 PM EDT | TSTM WND DMG | 1 Ssw Sycaway, NY | TREE AND WIRES DOWN AT HUNTER LN AND S. LAKE AVE. |
| Jul 9, 4:30 PM EDT | TSTM WND DMG | 1 Ne Mountain View, NY | TREE AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119
WUUS51 KALY 091957
SVRALY
NYC001-083-091-092100-
/O.NEW.KALY.SV.W.0082.140709T1957Z-140709T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...COLONIE...
COHOES...ALBANY...
NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...TROY...RENSSELAER...HOOSICK FALLS...
EXTREME SOUTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 500 PM EDT
* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LOUDONVILLE...OR NEAR ALBANY...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WATERFORD AND 7 MILES NORTH OF WEST SAND LAKE BY 405 PM EDT...
BRUNSWICK CENTER AND CENTER BRUNSWICK BY 410 PM EDT...
GRAFTON AND 6 MILES NORTH OF BERLIN BY 425 PM EDT...
6 MILES SOUTH OF HOOSICK FALLS BY 440 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4270 7329 4260 7381 4261 7383 4277 7388
4278 7381 4279 7379 4279 7381 4280 7380
4288 7360 4295 7331 4294 7328 4277 7329
4272 7327
TIME...MOT...LOC 1957Z 251DEG 28KT 4271 7372
$$
GJM1 follow-up statement
995
WWUS51 KALY 092015
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT WED JUL 9 2014
NYC001-091-092024-
/O.CAN.KALY.SV.W.0082.000000T0000Z-140709T2100Z/
ALBANY NY-SARATOGA NY-
415 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SARATOGA
AND NORTHEASTERN ALBANY COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF SOUTHEAST SARATOGA AND EASTERN
ALBANY COUNTIES.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4270 7329 4261 7376 4264 7375 4270 7370
4277 7368 4281 7366 4285 7366 4288 7360
4295 7331 4294 7328 4277 7329 4272 7327
TIME...MOT...LOC 2014Z 251DEG 28KT 4275 7355
$$
NYC083-092100-
/O.CON.KALY.SV.W.0082.000000T0000Z-140709T2100Z/
RENSSELAER NY-
415 PM EDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN RENSSELAER COUNTY...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CLUMS CORNER...OR NEAR TROY...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
QUACKENKILL AND RAYMERTOWN BY 420 PM EDT...
GRAFTON...EAST GRAFTON...BOYNTONVILLE AND FACTORY HOLLOW BY 425 PM
EDT...
BABCOCK LAKE...STILLHAM...PETERSBURG AND POTTER HILL BY 430 PM
EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4270 7329 4261 7376 4264 7375 4270 7370
4277 7368 4281 7366 4285 7366 4288 7360
4295 7331 4294 7328 4277 7329 4272 7327
TIME...MOT...LOC 2014Z 251DEG 28KT 4275 7355
$$
GJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:55 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 9, 1:55 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 155 PM EDT WED JUL 9 2014 .SYNOPSIS... A COLD FRONT WILL SLOWLY TRACK ACROSS THE REGION TODAY...TRIGGERING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL GRADUALLY BUILD IN BEHIND THE FRONT FROM THE GREAT LAKES...BRINGING A RETURN TO FAIR WEATHER...ALONG WITH LESS HUMID CONDITIONS FOR TONIGHT THROUGH THE END OF THE WORKWEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 123 PM...SPC HAS PLACED THE REGION IN A SLIGHT RISK AREA FOR SEVERE TSTMS...MAINLY FOR POTENTIAL STRAIGHT LINE WIND DAMAGE. HAVE UPDATED THE WX GRIDS TO REFLECT THIS AND HAVE ALSO MADE SOME MINOR CHANGES TO THE HOURLY TEMP GRIDS. THE COLD FRONT OVER FAR NRN AND WRN NY WILL SLOWLY SETTLE SOUTHWARD TODAY. HOWEVER...AS A COUPLE OF UPPER LEVEL SHORTWAVES PIVOT NORTHEASTWARD...A WAVE IS EXPECTED TO DEVELOP ALONG THIS BOUNDARY ACROSS WEST/CENTRAL NYS. THE COMBINATION OF DYNAMICAL FORCING ASSOCIATED WITH THE APPROACHING UPPER LEVEL SHORTWAVES...AND THE FRONT...COMBINED WITH INCREASING INSTABILITY WILL LEAD TO THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FOR THIS AFTERNOON. THE COMBINATION OF STRONG WINDS ALOFT...WITH 0-6 KM BULK SHEAR VALUES IN THE 40-50 KT RANGE...AND STEEPENING LOW AND MID LEVEL LAPSE RATES...AND DRY AIR ENTRAINMENT SHOULD ALLOW FOR TALLER CONVECTIVE ELEMENTS TO HAVE STRONG GUSTY WINDS...AND POSSIBLY SOME HAIL. FORECAST SOUNDINGS SUGGEST A BIT OF AN INVERTED V TYPE SOUNDING...WHICH MAY HELP INTENSIFY DOWNDRAFT POTENTIAL FROM EVEN LOWER TOPPED CONVECTION THAT DEVELOPS. THE OVERALL AREAL COVERAGE SHOULD BE GENERALLY SCATTERED THIS AFTERNOON...MOST LIKELY EVOLVING INTO SMALL CLUSTERS OR LINES. NOT ONLY ARE THE LOW LEVEL LAPSE RATES EXPECTED TO BE STEEP...BUT ALSO THE MID LEVEL LAPSE RATES...IN THE 700-500 MB RANGE...ARE FORECAST TO REACH 6 TO 6.5 C/KM...ESP ON THE 00Z/09 NAM...WHICH AGAIN COULD INCREASE THE POTENTIAL FOR HAIL. SO...THE BOTTOM LINE IS THAT IT COULD POTENTIALLY BE THE THIRD CONSECUTIVE DAY OF ACTIVE WEATHER IN OUR REGION WITH REGARD TO CONVECTION. IT SHOULD BE WARM AND BREEZY...WITH SOME WIND GUSTS POSSIBLY REACHING 25-30 MPH THIS AFTERNOON...ESPECIALLY ACROSS THE SOUTHERN ADIRONDACKS WHERE THE PRESSURE GRADIENT WILL BE GREATEST. MAX TEMPS SHOULD REACH THE MID TO UPPER 80S IN THE HUDSON RIVER VALLEY FROM ALBANY SOUTH...AND GENERALLY LOWER/MID 80S ACROSS THE MOHAWK VALLEY...WITH MAINLY 70S TO NEAR 80 ACROSS HIGHER ELEVATIONS. HUMIDITY LEVELS MAY BE A BIT LESS THAN MONDAY...ESPECIALLY ACROSS THE SOUTHERN ADIRONDACKS AND UPPER HUDSON VALLEY...WHERE DEWPOINTS MAY FALL INTO THE UPPER 50S TO LOWER 60S THIS AFTERNOON...WHILE GENERALLY REMAINING IN THE MID TO SOME UPPER 60S FURTHER SOUTH AND EAST. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... TONIGHT...SOME LINGERING ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS MAY BE ONGOING ACROSS PORTIONS OF THE MID HUDSON VALLEY...NW CT...AND PERHAPS THE BERKSHIRES. THIS SHOULD DIMINISH AND/OR MOVE SOUTH AND EAST OF THE REGION BY MIDNIGHT...WITH CLEAR TO PARTLY CLOUDY SKIES DEVELOPING IN THE WAKE OF THE COLD FRONT. TEMPS SHOULD FALL INTO THE 50S TO LOWER 60S IN MOST AREAS. THURSDAY...HIGH PRESSURE WILL GRADUALLY BUILD INTO THE REGION FROM THE GREAT LAKES REGION. HOWEVER...THE MAIN UPPER LEVEL TROUGH AND ASSOCIATED MID LEVEL COLD POOL WILL TRANSLATE EAST ACROSS THE REGION IN THE AFTERNOON. THIS COULD PROVIDE JUST ENOUGH FORCING...COMBINED WITH SOME SHALLOW INSTABILITY...TO PRODUCE ISOLATED SHOWERS ACROSS PORTIONS OF THE MID HUDSON VALLEY...EASTERN CATSKILLS...AND NW CT IN THE AFTERNOON...WHERE LOW LEVEL MOISTURE MAY BE A BIT DEEPER. WILL HOLD OFF ON ANY MENTION OF SHOWERS ELSEWHERE...BUT TRENDS WILL NEED TO BE WATCHED...IN CASE ISOLATED SHOWER DEVELOPMENT EXPANDS SLIGHT FURTHER N AND W. OTHERWISE...MAX TEMPS SHOULD BE GENERALLY IN THE UPPER 70S TO LOWER 80S IN VALLEYS...AND UPPER 60S TO LOWER 70S FOR HIGHER ELEVATIONS. THU NT-FRI NT...GENERALLY FAIR AND COOL FOR THE NIGHTS...WITH MIN TEMPS FALLING INTO THE 50S...WITH SOME 40S POSSIBLE ACROSS THE SOUTHERN ADIRONDACKS. AS FOR FRIDAY...FOR NOW HAVE KEPT CONDITIONS DRY. HOWEVER...SOME MODELS DO SUGGEST THAT A SHORTWAVE PIVOTING SOUTHEAST ON THE BACK SIDE OF THE LIFTING UPPER LEVEL TROUGH ALLOWS FOR CLOUDS...AND EVEN SOME SHOWERS TO OCCUR...ESP ACROSS HIGHER TERRAIN. AGAIN...MODEL TRENDS WILL NEED TO BE WATCHED. OTHERWISE...MAX TEMPS SHOULD REACH THE LOWER/MID 80S IN VALLEYS...AND 70S FOR MOST HIGHER ELEVATIONS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... WE BEGIN THE LONG TERM WITH A TRANQUIL START TO THE WEATHER ON SATURDAY MORNING WITH SURFACE RIDGE OVER THE REGION. HOWEVER...UPSTREAM WARM FRONT WILL BE APPROACHING THROUGHOUT THE DAY. NCEP MODEL AND INTERNATIONAL GLOBAL MODEL SUITES DIFFER WITH TIMING OF THIS FEATURE AS WPC GUIDANCE OFFERS A MORE STABLE SOLUTION. THE FORECAST WILL FAVOR A DRIER FORECAST AND NEAR SEASONABLE TEMPERATURES. THE REMAINDER OF THE FORECAST BECOMES INCREASINGLY MORE ACTIVE AS AN UNSEASONABLY DEEP UPPER LOW BEGINS TO DIVE SOUTHWARD ACROSS CENTRAL CANADA. SOUTHERN PERIPHERY OF THIS DIGGING TROUGH WILL EXPERIENCE AN INCREASE IN WIND MAGNITUDES. THE COMBINATION OF THESE INCREASING UPPER DYNAMICS...SURFACE CONVERGENCE ALONG COLD FRONTS...AND LIKELY INSTABILITY TO RESULT IN THE CHANCE FOR CONVECTION BEGINNING SUNDAY AND CONTINUING THROUGH TUESDAY. WE WILL KEEP POPS WELL INTO THE SCATTERED CATEGORY. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD ENDING AT 18Z THURSDAY. THE EXCEPTIONS WILL BE POSSIBLE CONVECTION THIS AFTERNOON AND EVENING WHICH COULD PRODUCE BRIEF PERIODS OF MVFR TO IFR CONDITIONS AT THE TAF SITES. THE REGION IS ALSO IN A SLIGHT RISK FOR SEVERE TSTMS...SO THERE IS THE POTENTIAL FOR LARGE HAIL AND STRONG WINDS...BUT DUE TO THE ISOLD TO SCT NATURE OF THE CONVECTION THIS AFTN/EVE...WILL ONLY FORECAST A TEMPO GROUP FOR TSTMS BETWEEN 18Z AND 22Z WITH MVFR CONDITIONS. ANY CONVECTION WILL END BETWEEN 00Z AND 02Z THIS EVENING. LATER TONIGHT MVFR/POSSIBLY IFR FOG POSSIBLE...ESPECIALLY WHERE PCPN OCCURS THIS AFTN/EVE. THE MOST LIKELY AREA FOR MVFR/IFR FOG WILL BE KGFL. SURFACE WINDS WILL BE SOUTH TO SOUTHWEST MOST OF THE AFTN AT 8 TO 12 KTS WITH GUSTS OF 15 TO 20 KTS. THE WINDS WILL TEND TO BECOME MORE WESTERLY TOWARD SUNSET WITH THE SPEEDS DECREASING. GENERALLY LIGHT AND VARIABLE WINDS LATE TONIGHT AND EARLY THURSDAY MORNING...THEN NORTH OR NORTHWEST AT 8 KTS OR LESS ON WEDNESDAY. OUTLOOK... THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. && .FIRE WEATHER... ...WIND GUSTS OF 25-30 MPH POSSIBLE THIS AFTERNOON... A COLD FRONT WILL SLOWLY TRACK ACROSS THE REGION TODAY...TRIGGERING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL GRADUALLY BUILD IN BEHIND THE FRONT FROM THE GREAT LAKES...BRINGING A RETURN TO FAIR WEATHER...ALONG LESS HUMID CONDITIONS FOR TONIGHT THROUGH THE END OF THE WORKWEEK. && .HYDROLOGY... RAINFALL AMTS FROM MONDAY EVENING/NIGHT CONVECTION GENERALLY RANGED FROM ONE QUARTER...TO TWO THIRDS OF AN INCH...ALTHOUGH LOCALLY HIGHER AMTS DID OCCUR. ADDITIONAL RAINFALL AMTS THIS AFTERNOON/EVENING SHOULD GENERALLY RANGE FROM ONE TENTH...TO ONE THIRD OF AN INCH. GENERALLY DRY CONDITIONS ARE EXPECTED FROM TONIGHT THROUGH AT LEAST EARLY SATURDAY. SOME MINOR RISES ON AREA RIVERS/STREAMS COULD OCCUR FROM THE RECENT RAINFALL...OTHERWISE RIVER LEVELS ARE EXPECTED TO REMAIN STEADY...OR FALL SLIGHTLY THROUGH SATURDAY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...GJM/KL SHORT TERM...KL LONG TERM...BGM AVIATION...GJM FIRE WEATHER...HWJIV/KL HYDROLOGY...HWJIV/KL
Hazardous weather outlook, Jul 9, 1:24 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 124 PM EDT WED JUL 9 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 124 PM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...IN ASSOCIATION WITH A COLD FRONT MOVING SOUTHEASTWARD. SOME THUNDERSTORMS COULD CONTAIN DAMAGING WINDS AT 58 MPH AND GREATER...AND HAIL ONE INCH IN DIAMETER AND GREATER. THUNDERSTORMS SHOULD MOVE FROM THE WEST...TOWARD THE EAST AT AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Jul 9, 11:44 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1144 AM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG COPAKE 42.10N 73.55W
07/08/2014 COLUMBIA NY 911 CALL CENTER
TREE DOWN ACROSS TWIN BRIDGES ROAD
&&
EVENT NUMBER ALY1400338
WASULALocal storm report, Jul 9, 11:45 AM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1145 AM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG ANCRAM 42.05N 73.64W
07/08/2014 COLUMBIA NY 911 CALL CENTER
WIRES DOWN
&&
EVENT NUMBER ALY1400339
WASULALocal storm report, Jul 9, 11:47 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1147 AM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG 1 NNE NORTHWOOD 43.36N 75.06W
07/08/2014 HERKIMER NY AMATEUR RADIO
TREE ON WIRE ON FIRE IN THE VICINITY OF 400 WHEELERTOWN
ROAD
0732 PM TSTM WND DMG SCHUYLER CORNERS 42.90N 75.00W
07/08/2014 HERKIMER NY 911 CALL CENTER
TREE BLOCKING ROAD
0736 PM TSTM WND DMG POLAND 43.23N 75.06W
07/08/2014 HERKIMER NY 911 CALL CENTER
MULTIPLE TREES AND WIRES DOWN COUNTYWIDE...TREE AND
WIRES ON HOUSE AND WIRES ON ROAD IN POLAND-NORWAY
0736 PM TSTM WND DMG NEWPORT 43.19N 75.02W
07/08/2014 HERKIMER NY 911 CALL CENTER
TREE DOWN AND ON FIRE
0745 PM TSTM WND DMG WEST WINFIELD 42.88N 75.19W
07/08/2014 HERKIMER NY FACEBOOK
TREES AND WIRES DOWN
0749 PM TSTM WND DMG CEDARVILLE 42.93N 75.11W
07/08/2014 HERKIMER NY FACEBOOK
TREES AND WIRES DOWN
0818 PM TSTM WND DMG ST. JOHNSVILLE 43.00N 74.68W
07/08/2014 MONTGOMERY NY PUBLIC
WIRES DOWN ON A HOUSE
0820 PM TSTM WND DMG LAKE PLEASANT 43.47N 74.41W
07/08/2014 HAMILTON NY TRAINED SPOTTER
3 TREES DOWN
0842 PM TSTM WND DMG 1 W BATCHELLERVILLE 43.21N 74.10W
07/08/2014 SARATOGA NY RETIRED NWS EMP.
MULTIPLE TREES DOWN
0845 PM TSTM WND DMG 1 ENE TRIBES HILL 42.95N 74.28W
07/08/2014 MONTGOMERY NY PUBLIC
LIMBS DOWN ON WIRES JUST OFF MOHAWK ROAD
0845 PM TSTM WND DMG RANDALL 42.91N 74.44W
07/08/2014 MONTGOMERY NY PUBLIC
TREE DOWN ON ROUTE 5S BY ARGERSINGER ROAD
0848 PM TSTM WND DMG FONDA 42.95N 74.37W
07/08/2014 MONTGOMERY NY PUBLIC
TREE ON WIRES AT 20 EAST MAIN STREET
0857 PM TSTM WND DMG 1 NW ASHLAND 42.31N 74.34W
07/08/2014 GREENE NY 911 CALL CENTER
TREE DOWN PARTIALLY ON RESIDENCE
0900 PM TSTM WND DMG WINDHAM 42.31N 74.25W
07/08/2014 GREENE NY 911 CALL CENTER
TREES DOWN
0900 PM TSTM WND DMG HAGAMAN 42.97N 74.15W
07/08/2014 MONTGOMERY NY PUBLIC
TREE DOWN ON WIRES ON JONES ROAD
0905 PM TSTM WND DMG WAWARSING 41.76N 74.36W
07/08/2014 ULSTER NY EMERGENCY MNGR
ROUTE 52 CLOSED IN BOTH DIRECTIONS WITH DOWNED TREES.
0906 PM TSTM WND DMG NAPANOCH 41.75N 74.37W
07/08/2014 ULSTER NY 911 CALL CENTER
TREES DOWN
0906 PM TSTM WND DMG RANDALL CORNER 43.21N 73.79W
07/08/2014 SARATOGA NY RETIRED NWS EMP.
2 TREES DOWN ON SPIRE FALLS ROAD
0915 PM TSTM WND DMG 1 WNW GLENS FALLS 43.31N 73.66W
07/08/2014 WARREN NY FACEBOOK
PART OF TREE DOWN...12 INCH DIAMETER AT HARRISON AVE
AND CRANDALL ST
0916 PM TSTM WND DMG ACCORD 41.79N 74.23W
07/08/2014 ULSTER NY 911 CALL CENTER
TREES DOWN
0923 PM TSTM WND GST WHITEHALL 43.56N 73.42W
07/08/2014 M68 MPH WASHINGTON NY FACEBOOK
0930 PM TSTM WND DMG LAKE VANARE 43.37N 73.80W
07/08/2014 WARREN NY TRAINED SPOTTER
TREES DOWN AND ROAD CLOSED...NORTHWOODS ROAD OFF ROUTE
9N
0940 PM TSTM WND DMG RED HOOK 42.00N 73.88W
07/08/2014 DUTCHESS NY 911 CALL CENTER
TREES DOWN
0946 PM TSTM WND DMG MILAN 41.95N 73.79W
07/08/2014 DUTCHESS NY 911 CALL CENTER
TREES DOWN
0947 PM TSTM WND DMG 1 SSE RHINEBECK 41.92N 73.90W
07/08/2014 DUTCHESS NY 911 CALL CENTER
TREES DOWN
0958 PM TSTM WND DMG CLAVERACK 42.22N 73.72W
07/08/2014 COLUMBIA NY 911 CALL CENTER
TREE DOWN ON POWER LINES ON SNYDERTOWN RD
1000 PM TSTM WND DMG ANCRAM 42.05N 73.64W
07/08/2014 COLUMBIA NY 911 CALL CENTER
WIRES DOWN
1005 PM TSTM WND DMG COPAKE 42.10N 73.55W
07/08/2014 COLUMBIA NY 911 CALL CENTER
TREE DOWN ACROSS TWIN BRIDGES ROAD
1050 PM TSTM WND DMG WILLIAMSTOWN 42.71N 73.20W
07/08/2014 BERKSHIRE MA FACEBOOK
LARGE TREE FELL ON HOUSE ON COLE AVE.
&&
EVENT NUMBER ALY1400311 ALY1400315 ALY1400312 ALY1400316 ALY1400329
ALY1400330 ALY1400314 ALY1400313 ALY1400317 ALY1400318 ALY1400319
ALY1400334 ALY1400320 ALY1400324 ALY1400327 ALY1400337 ALY1400325
ALY1400335 ALY1400328 ALY1400326 ALY1400322 ALY1400321 ALY1400332
ALY1400333 ALY1400331 ALY1400340 ALY1400339 ALY1400338 ALY1400336
WASULALocal storm report, Jul 9, 1:30 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
130 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG LAKE LUZERNE 43.32N 73.84W
07/08/2014 WARREN NY FACEBOOK
TREES DOWN. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ALY1400341
IRLSpecial weather statement, Jul 9, 2:45 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
245 PM EDT WED JUL 9 2014
NYZ043-084-091915-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
245 PM EDT WED JUL 9 2014
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF HARTFORD...OR
ABOUT OVER HUDSON FALLS...AND MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF HARTFORD BY 255 PM EDT
8 MILES NORTH OF SALEM BY 300 PM EDT
8 MILES SOUTH OF GRANVILLE BY 310 PM EDT
LAT...LON 4331 7326 4329 7325 4317 7328 4315 7355
4339 7357 4348 7325 4331 7325
TIME...MOT...LOC 1845Z 260DEG 28KT 4327 7349
IRLSpecial weather statement, Jul 9, 3:28 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT WED JUL 9 2014
NYZ063>066-092030-
WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
328 PM EDT WED JUL 9 2014
...A STRONG THUNDERSTORM IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 12 MILES
SOUTHWEST OF ELLENVILLE...OR ABOUT 8 MILES SOUTHEAST OF MONTICELLO...
AND MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
ELLENVILLE BY 345 PM EDT
MODENA BY 410 PM EDT
NEW PALTZ BY 415 PM EDT
HIGHLAND BY 425 PM EDT
FAIRVIEW...HYDE PARK AND POUGHKEEPSIE BY 430 PM EDT
LAT...LON 4152 7401 4158 7396 4158 7405 4161 7412
4158 7412 4159 7419 4160 7425 4162 7426
4159 7436 4166 7442 4174 7458 4187 7446
4201 7374 4150 7373 4149 7392 4144 7399
TIME...MOT...LOC 1928Z 252DEG 28KT 4161 7454The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:03 PM EDT | Special Weather Statement | ALY | Hamilton | 57 min |
| Jul 8, 8:08 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Schoharie, Ulster | 52 min |
| Jul 8, 8:14 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 61 min |
| Jul 8, 8:19 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 56 min |
| Jul 8, 8:41 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 64 min |
| Jul 8, 8:58 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 62 min |
| Jul 8, 9:08 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Warren, Washington | 37 min |
| Jul 8, 9:31 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 59 min |
| Jul 8, 9:51 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 39 min |
| Jul 8, 10:28 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 62 min |
| Jul 8, 10:48 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
| Jul 9, 2:45 PM EDT | Special Weather Statement | ALY | Washington | 30 min |
| Jul 9, 3:28 PM EDT | Special Weather Statement | ALY | Dutchess | 62 min |
| Jul 9, 5:12 PM EDT | Special Weather Statement | ALY | Schoharie | 48 min |
| Jul 9, 5:18 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 27 min |
| Jul 9, 5:47 PM EDT | Special Weather Statement | ALY | Albany, Schenectady, Schoharie | 28 min |
| Jul 9, 5:50 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 25 min |
| Jul 9, 6:04 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady | 26 min |
| Jul 9, 6:13 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 32 min |
| Jul 9, 6:24 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 51 min |
| Jul 9, 6:45 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 3 hr |
| Jul 9, 6:49 PM EDT | Special Weather Statement | ALY | Ulster | 56 min |
| Jul 9, 7:00 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 60 min |
| Jul 9, 7:10 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 65 min |
| Jul 9, 7:18 PM EDT | Special Weather Statement | ALY | Rensselaer | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.